Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Albany, NY

May 16, 2012Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 16, 2012, 4:03 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2012, 4:03 PM EDT (20:03 UTC)
Expired
May 16, 2012, 5:00 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 95 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:18 PM EDTTSTM WND DMG1 Ne Glens Falls, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:18 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WUUS51 KALY 162003
SVRALY
NYC091-113-115-162100-
/O.NEW.KALY.SV.W.0003.120516T2003Z-120516T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SOUTH CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 500 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKE LUZERNE CAMPGROUND...OR 7 MILES WEST OF GLENS FALLS...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WEST GLENS FALLS BY 410 PM EDT...
   GLENS FALLS BY 415 PM EDT...
   HUDSON FALLS AND FORT EDWARD BY 420 PM EDT...
   HARTFORD BY 445 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4346 7338 4323 7337 4324 7389 4342 7391
TIME...MOT...LOC 2003Z 268DEG 22KT 4333 7375

$$

BGM
3 follow-up statements
006 
WWUS51 KALY 162019
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT WED MAY 16 2012

NYC091-113-115-162100-
/O.CON.KALY.SV.W.0003.000000T0000Z-120516T2100Z/
WASHINGTON NY-WARREN NY-SARATOGA NY-
419 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL SARATOGA...SOUTH CENTRAL WARREN AND CENTRAL
WASHINGTON COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE SUNNYSIDE...OR NEAR GLENS FALLS...MOVING EAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSBURY AND DUNHAM BASIN BY 425 PM EDT...
  SMITHS BASIN...ADAMSVILLE...BALDWIN CORNER AND FORT ANN BY 430 PM
  EDT...
  HARTFORD...SOUTH HARTFORD...EAST HARTFORD AND BELCHER BY 440 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4332 7380 4343 7372 4346 7338 4323 7337
      4324 7389
TIME...MOT...LOC 2019Z 265DEG 24KT 4334 7359

$$

BGM
594 
WWUS51 KALY 162039
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT WED MAY 16 2012

NYC091-113-115-162100-
/O.CON.KALY.SV.W.0003.000000T0000Z-120516T2100Z/
WASHINGTON NY-WARREN NY-SARATOGA NY-
439 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL SARATOGA...SOUTH CENTRAL WARREN AND CENTRAL
WASHINGTON COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR FERNWOOD...OR NEAR GLENS FALLS...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FERNWOOD...REYNOLDS CORNERS...GLENS FALLS AND PARADISE BEACH BY 445
  PM EDT...
  SOUTH GLENS FALLS BY 450 PM EDT...
  FORT EDWARD...FENIMORE AND HUDSON FALLS BY 455 PM EDT...
  DUNHAM BASIN BY 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4332 7380 4343 7372 4346 7338 4323 7337
      4324 7389
TIME...MOT...LOC 2039Z 257DEG 16KT 4327 7368

$$

BGM
548 
WWUS51 KALY 162051
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT WED MAY 16 2012

NYC091-113-115-162101-
/O.EXP.KALY.SV.W.0003.000000T0000Z-120516T2100Z/
WASHINGTON NY-WARREN NY-SARATOGA NY-
451 PM EDT WED MAY 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SARATOGA...SOUTH
CENTRAL WARREN AND CENTRAL WASHINGTON COUNTIES WILL EXPIRE AT 500 PM
EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4332 7380 4343 7372 4346 7338 4323 7337
      4324 7389
TIME...MOT...LOC 2051Z 257DEG 16KT 4328 7361

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:53 PM EDT, 10 minutes earlier.

Area forecast discussion, May 16, 3:53 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT WED MAY 16 2012

.SYNOPSIS...
IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH
PRESSURE APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO
OUR REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING
DRY CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH
A WARMING TREND AS THE AIR MASS MODERATES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 350 PM...SEVERE THUNDERSTORM WATCH 280 CONTINUES FOR ALL OF
EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND.

HOWEVER...IT DOES APPEAR DRIER AND MORE STABLE AIR HAS WORKED INTO
THE WESTERN ADIRONDACKS BEHIND THE INITIAL PRE-FRONTAL TROUGH. THE
ACTUAL COLD FRONT IS NOT TOO FAR BEHIND...PUSHING EASTWARD ACROSS
CENTRAL NY...AND THESE BOUNDARIES COULD MERGE OVER EASTERN NY
POSSIBLY ALLOWING CLUSTERS OR BROKEN LINES TO CONSOLIDATE.

AHEAD OF THE FRONTAL BOUNDARIES LOW LEVEL MOISTURE IS MORE PREVALENT
WITH SURFACE DEWPOINTS IN THE UPPER 50S TO LOWER 60S WITH A
SOUTHERLY FLOW THROUGH THE HUDSON VALLEY. SURFACE BASED CAPE FROM
THE 18Z KALB SOUNDINGS SHOWS OVER 2000 J/KG WITH 850-500MB LAPSE
RATES OF 6.8C/KM. DEEP LAYER 0-6 KM SHEAR WAS 48 KT WHICH IS
IMPRESSIVE...ALTHOUGH VERY TOP-HEAVY WITH STRONG MID LEVEL FLOW
AROUND 600-500MB. A WIND MAX AT 500MB IS SURGING INTO THE REGION.

ROTATING STORMS WITH SUPERCELL STRUCTURES ARE OCCURRING WITH
DISCRETE CELLS OR CLUSTERS. AGAIN...POSSIBLE CONSOLIDATION INTO
LINES MAY OCCUR AS THE COLD FRONT APPROACHES EARLY THIS EVENING.
LARGE HAIL AND DAMAGING WINDS WILL BOTH CONTINUE TO BE THREATS.

WILL LIKELY BE ABLE TO CLEAR AT LEAST HALF THE AREA FROM THE SEVERE
THUNDERSTORM WATCH WELL BEFORE THE 9 PM EXPIRATION TIME.

DRIER AND COOLER AIR WILL WORK IN BY LATE EVENING AND ESPECIALLY
AFTER MIDNIGHT AS A WEST-NORTHWEST BREEZE DEVELOPS IN WAKE OF THE
COLD FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A COOLER AND MUCH DRIER AIR MASS WILL SETTLE IN THURSDAY COURTESY OF
A NORTHWEST BREEZE AND HIGH PRESSURE BUILDING EASTWARD ACROSS THE
GREAT LAKES. DEWPOINTS WILL DROP THROUGH THE 30S THURSDAY AFTERNOON
RESULTING IN COOL FEELING AND REFRESHING CONDITIONS WITH A RESPITE
IN THE RECENT HUMIDITY. COLD ADVECTION WILL BE COUNTERING THE STRONG
MAY SUN WITH GOOD MIXING TO AROUND 800 MB. TEMPS SHOULD REACH NEAR
NORMAL READINGS BUT AGAIN WITH A COOL AND DRY NORTHWEST BREEZE.

WITH SURFACE HIGH PRESSURE FORECAST TO BE PARKED OVER THE AREA
THURSDAY NIGHT INTO FRIDAY MORNING...THIS WILL SET THE STAGE FOR
GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS WITH TEMPS
DROPPING INTO THE 30S TO LOWER 40S. THE COLDEST READINGS WILL BE
OVER THE HIGHER TERRAIN AND ESPECIALLY OVER THE WESTERN/SOUTHERN
ADIRONDACKS...WHERE AREAS OF FROST FORMATION ARE POSSIBLE. SOME
ISOLATED POINTS COULD EVEN SEE FREEZING TEMPS IN THE COLDER SPOTS OF
NORTHERN HERKIMER AND HAMILTON COUNTIES. WILL CONTINUE TO MENTION
FROST POTENTIAL IN THE HWO.

ON FRIDAY...SURFACE HIGH PRESSURE WILL BECOME ANCHORED OVER THE
EASTERN SEABOARD WHILE HEIGHTS ALOFT RISING AND A UPPER LEVEL RIDGE
BUILDING. THIS WILL ALLOW FOR THE AIR MASS TO BEGIN TO WARM WITH
TEMPS NORMAL BUT WITH LOW HUMIDITY PERSISTING. SO OVERALL A VERY
PLEASANT DAY SHAPING UP FOR FRIDAY. TEMPS WILL NOT BE AS COLD FRIDAY
NIGHT WITH THE MODERATING AIR MASS.

SATURDAY WILL FEATURE EVEN WARMER TEMPS AS 850MB TEMPS RISE TO OVER
+10C WITH A MODEST WESTERLY FLOW. THERE SHOULD CONTINUE TO BE
ABUNDANT SUNSHINE WITH THE RIDGE IN PLACE WITH TEMPS WELL INTO THE
70S TO NEAR 80 ACROSS THE AREA. DEWPOINTS WILL START TO CREEP UP BUT
STILL WELL IN THE COMFORTABLE RANGE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A TRANQUIL LONG TERM PORTION OF THE FORECAST AS WE TRANSITION FROM
THE COOLER CYCLONIC FLOW ALOFT ON FRIDAY TO BUILDING HEIGHTS AND
SURFACE PRESSURES FOR THE WEEKEND.  MODEL CONSENSUS IS RATHER HIGH
CONFIDENCE FOR A DRY AND SEASONABLE TO ABOVE SEASONABLE
TEMPERATURES.

MEANWHILE...WE WILL BE MONITORING THE EVOLUTION OF THE CUT OFF
UPPER LOW OVER THE SOUTHEAST CONUS LATER INTO THE WEEKEND INTO EARLY
NEXT WEEK.  HERE...THE MODEL SUITE DIVERGES WITH
PLACEMENT...MOISTURE CONTENT...AND EVENTUAL TRACK OF THIS SYSTEM.
THE LATEST ECMWF IS THE MOST AGGRESSIVE WITH TRACKING THIS SYSTEM
NORTHWARD WITH AN INCREASE PROBABILITY OF SHOWERS LATER MONDAY.  THE
GFS HANGS ONTO THE RIDGE LONGER LIMITING THE POTENTIAL FOR SHOWERS.
THE GGEM IS IN CLOSER AGREEMENT WITH THE ECMWF...WITH A FURTHER
INLAND TRACK OF THIS SYSTEM.  PER HPC COLLABORATION AND NEIGHBORING
OFFICES...WE WILL CONTINUE ALONG THE SLIGHT CHANCE PROBABILITIES AND
KEEP TEMPERATURES RATHER MILD.

OVERALL...TEMPERATURES WILL AVERAGE AT OR ABOVE NORMAL WITH
PRECIPITATION BELOW NORMAL.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SEVERE THUNDERSTORM WATCH #280 IS IN EFFECT UNTIL 9 PM EDT INCLUDES
ALL TAF SITES. STRATUS FINALLY LIFTED AND BURNED OFF. NOW WE ARE
TAPPING THE UNSTABLE AIR MASS ACROSS REGION. A STRONG NEGATIVELY
TILTED MID LEVEL TROUGH APPROACHING. HAVE A PRE-FRONTAL TROUGH
ACROSS AREA WITH A COLD FRONT ACROSS WESTERN NEW YORK. BOTH WILL
MOVE ACROSS REGION THIS AFTERNOON AND EVENING TRIGGERING CONVECTION.
HAVE ADDRESSED THE THREAT FOR CONVECTION AT EACH TAF SITE WITH A TWO
HOUR TEMPO GROUP WITH MVFR CONDITIONS. A PERIOD BRIEF PERIOD IFR
WILL OCCUR WITH ANY CONVECTION.  OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH CLOUD COVER DECREASING TONIGHT. EXPECT SOME DIURNAL
CUMULUS TO DEVELOP ON THURSDAY.

WINDS WILL S-SW IN WARM SECTOR WITH A SHIFT TO W-NW WITH THE PASSAGE
OF THE COLD FRONT.

.OUTLOOK...
THU-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 TO 30
PERCENT THURSDAY AFTERNOON...

IN WAKE OF A STRONG COLD FRONT PASSAGE THIS EVENING...HIGH PRESSURE
APPROACHING FROM THE GREAT LAKES WILL BUILD EASTWARD INTO OUR
REGION ON THURSDAY. THE HIGH WILL REMAIN IN PLACE PROVIDING DRY
CONDITIONS FROM THE END OF THE WEEK THROUGH THE WEEKEND...WITH A
WARMING TREND AS THE AIR MASS MODERATES.

RELATIVE HUMIDITY VALUES WILL INCREASE TO AROUND 80 TO 95 PERCENT
TONIGHT...THEN DROP TO MINIMUM VALUES BETWEEN 25 AND 30 PERCENT
THURSDAY AFTERNOON. RH VALUES WILL RECOVER TO AROUND 75 TO 95
PERCENT THURSDAY NIGHT.

WINDS TONIGHT WILL BECOME WEST-NORTHWEST AROUND 5 TO 15
MPH...SHIFTING TO THE NORTHWEST ON THURSDAY AT SIMILAR SPEEDS. WINDS
THURSDAY NIGHT WILL BE NORTHWEST AROUND 5 MPH OR LESS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THROUGH THE NEXT 5 DAYS.

A QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE INTO THIS EVENING WITH
SCATTERED TO NUMEROUS SHOWERS...WITH LOCALIZED AMOUNTS OVER AN INCH
POSSIBLE IN THUNDERSTORMS. THIS MAY RESULT IN SOME MINOR RIVER RISES
IN SOME SPOTS...AND PONDING OF WATER ON ROADS AND POOR DRAINAGE
LOCATIONS.

OTHERWISE....DRY WEATHER IS EXPECTED FROM THURSDAY THROUGH THE
WEEKEND...WHICH WILL ALLOW RIVERS TO RECEDE CLOSER TO SEASONAL
LEVELS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, May 16, 1:43 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT WED MAY 16 2012

CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-059>061-064>066-083-084-
VTZ015-171215-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
EASTERN WINDHAM-
143 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA
REGION...EASTERN MOHAWK VALLEY...NORTHERN CATSKILLS...GREATER
CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL
NEW YORK AND EXTREME SOUTHEAST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION HAS BEEN REQUESTED FOR
LITCHFIELD...BERKSHIRE...FULTON...MONTGOMERY...SARATOGA...WASHINGTON...
SCHOHARIE...SCHENECTADY...ALBANY...RENSSELAER...GREENE...COLUMBIA...ULSTER...
DUTCHESS...WARREN...WINDHAM.

NYZ032-033-038-042-058-063-082-VTZ013-014-171215-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-
143 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...WESTERN MOHAWK VALLEY AND CENTRAL AND SOUTHEAST
CATSKILLS OF EAST CENTRAL NEW YORK AND THE SOUTHERN GREEN
MOUNTAINS OF VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST IS POSSIBLE LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING
AS TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S WITH
SOME UPPER 20S POSSIBLE ACROSS THE WESTERN ADIRONDACKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION HAS BEEN REQUESTED FOR HERKIMER...HAMILTON...WARREN...
GREENE...ULSTER...FULTON...BENNINGTON...WINDHAM.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, May 16, 3:12 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT WED MAY 16 2012

NYZ038-161945-
SOUTHERN HERKIMER NY-
312 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR FRANKFORT...OR ABOUT 6 MILES WEST OF ILION...AND MOVING EAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR...
ILION AND MOHAWK BY 320 PM EDT
HERKIMER...7 MILES NORTH OF JORDANVILLE AND 8 MILES SOUTH OF
MIDDLEVILLE BY 325 PM EDT
LITTLE FALLS BY 335 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4308 7519 4312 7516 4324 7484 4290 7475
      4291 7521 4292 7522 4300 7522 4306 7522
TIME...MOT...LOC 1912Z 265DEG 28KT 4301 7511

FRUGIS
Local storm report, May 16, 3:39 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M0.88 INCH       HERKIMER           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200001

SND
Special weather statement, May 16, 3:40 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT WED MAY 16 2012

NYZ041-083-162015-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
340 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR EDINBURG...OR ABOUT 17 MILES NORTHWEST OF SARATOGA
SPRINGS...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
CORINTH BY 400 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4329 7370 4315 7375 4313 7412 4324 7413
TIME...MOT...LOC 1940Z 263DEG 25KT 4323 7401

BGM/IAA
Local storm report, May 16, 3:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HERKIMER                43.03N  74.99W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200002

SND
Special weather statement, May 16, 4:00 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT WED MAY 16 2012

NYZ041>043-083-084-162030-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
400 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM IN
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LAKE LUZERNE-HADLEY...OR ABOUT 8 MILES SOUTHWEST OF LAKE
GEORGE VILLAGE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF LAKE GEORGE VILLAGE BY 405 PM EDT
WEST GLENS FALLS BY 410 PM EDT
GLENS FALLS BY 415 PM EDT
HUDSON FALLS AND FORT EDWARD BY 420 PM EDT
6 MILES WEST OF HARTFORD BY 430 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4346 7338 4323 7337 4324 7389 4342 7391
TIME...MOT...LOC 2000Z 268DEG 22KT 4333 7377

BGM
Local storm report, May 16, 4:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             ILION                   43.01N  75.04W
05/16/2012  M1.00 INCH       HERKIMER           NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1200003

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:53 PM EDTSpecial Weather StatementALYHamilton37 min
May 16, 2:41 PM EDTSpecial Weather StatementALYWarren34 min
May 16, 3:12 PM EDTSpecial Weather StatementALYOneida33 min
May 16, 3:20 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery55 min
May 16, 3:22 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren38 min
May 16, 3:40 PM EDTSpecial Weather StatementALYSaratoga35 min
May 16, 4:00 PM EDTSpecial Weather StatementALYWashington30 min
May 16, 4:46 PM EDTSpecial Weather StatementALYSaratoga29 min
May 16, 5:05 PM EDTSpecial Weather StatementALYSchenectady25 min
May 16, 5:08 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington67 min
May 16, 5:33 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington42 min
May 16, 5:49 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady56 min
May 16, 6:14 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington61 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.